MAUDE Adverse Event Report: SYNTHES GMBH CORTSCR ø3.5 SELF-TAP L40 TAN; SCREW, FIXATION, BONE

SYNTHES GMBH CORTSCR ø3.5 SELF-TAP L40 TAN; SCREW, FIXATION, BONE
Catalog Number 04.200.040TS
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthese reports an event in japan as follows: it was reported that on (b)(6) 2024, the patient underwent an osteosynthesis for a fracture of the proximal end of the tibia.The ptp was placed on the lateral.1 cortex screw was inserted in the oval hole and 4 locking screws were inserted in the joint side.The surgeon then inserted a locking screw in the most distal hole and tried to manually attach a 2.8 mm threaded drill guide to the 2nd hole from the distal end but was unsuccessful.The surgeon then managed to attach the drill guide to the 2nd hole from the distal end and inserted the 38mm locking screw, but torque could not be applied.The surgeon exchanged the 38mm locking screw with the cortex screw and inserted it, but torque could not be applied at all.The surgery was being proceeded by mipo method.The sales rep told the surgeon that the 2nd hole from the distal end may have been damaged.The skin incision was enlarged, and direct visual inspection revealed that the hole was indeed broken.Screw insertion into the hole in question was abandoned, an mpt plate was added medially to fix the affected area, and the surgery was completed successfully within 30 minutes delay.Patient status/ outcome, stable.No further information is available.This report is for one (1) cortscr ã¸3.5 self-tap l40 tan this is report 1 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional product code: hrs d9: complainant part is not expected to be returned for manufacturer review/investigation.E1:(b)(6) general hospital.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H4, h6 a manufacturing record evaluation was performed for the finished device product code: 04.200.040ts, lot number: 3160p66.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 09-dec-2022, manufacturing site:jabil grenchen, expiry date:01-nov-2027.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CORTSCR ø3.5 SELF-TAP L40 TAN
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
JABIL GRENCHEN
solothurnstrasse 186
grenchen 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18595044
Report Number8030965-2024-01423
Device Sequence Number8024842
Product Code HWC
UDI-Device Identifier10886982115799
UDI-Public(01)10886982115799
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.200.040TS
Device Lot Number3160P66
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKSCR ø3.5 SELF-TAP L38 TAN; UNK - PLATES: PROXIMAL TIBIA PLATE; UNK DRILL GUIDE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown